Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


why does this happen?
Sep 30, 2002

I've seen many reports that hiv infection will contribute to hypothyroidism.Can you explain the connection? I always thought since hiv speeds up bodily processes hyperthyroidism would be the more common association.Here is my problem.I exhibit some of the signs of hypothyroidism,specifically very low body temperature,freezing hands and feet and extremely profound hair loss.However I am excessively oily not dry.My thyroid panels were all normal and we did run a few other endocrine tests which were all within range,and nothing turned up.My doctors don't know what to do with me anymore and I am so miserable.Mostly because of my profound hair loss but also because I am always so cold.Do you have any suggestions or any tests I should run that my doctors maybe missed.They say it is a mystery, but I am so unhappy and so uncomfortable.I would think the thyroid had to be the culprit given the symptoms, but the levels were okay.

Response from Dr. Henry

You don't mention what your HIV status is or what treatment you are on. Other hormone levels can be involved (testosterone, cortisol) and some PIs particularly dry out the skin and seem to impact hair texture. I have heard no good explanation about the why the thyroid gland may be impacted but it sounds like you have had a decent work-up for that. KH



Previous
medication induced diarrhea
Next
AFTER PEP MUSCLE TWICH

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement